From Newfoundland, Canada:
My 6 year old son was diagnosed with Type 1 diabetes in January 1996. He is receiving 2 shots of slow acting insulin, one in morning and one before dinner. During the past 2 weeks he has had low blood sugars in the morning. Can you suggest a reason for this, and a possible remedy?
This is an interesting question and one which many parents will be asking at this time of year. Your son has had diabetes for about 6 months and quite a number of such children will be on twice daily long acting insulin. This is fine, but the effect of the second dose (at teatime) will not be at its peak until the middle of the night.
Because of the longer days (and probably school holidays) your son will be more active into the evening and thus using more energy. You should speak to your diabetes team about reducing the evening insulin dose, increasing evening snacks or both. They may also consider changing the type of insulin that you use.
Original posting 27 Jul 96
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.